Alert archive / California / Gale Warnings in 2009
Gale Warning 60, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Apr 22, 2009, 2:36 AM PDT. It took effect at Apr 22, 2009, 7:00 PM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2009, 2:36 AM PDT (09:36 UTC)
- In effect from
- Apr 22, 2009, 7:00 PM PDT
- Expired
- Apr 24, 2009, 3:00 AM PDT
- In force
- 32 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
619 WHUS76 KEKA 220936 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 236 AM PDT WED APR 22 2009 PZZ470-221745- /O.UPG.KEKA.SC.Y.0018.000000T0000Z-090425T0600Z/ /O.NEW.KEKA.GL.W.0060.090423T0200Z-090423T2100Z/ /O.NEW.KEKA.SW.Y.0027.090422T1200Z-090427T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 236 AM PDT WED APR 22 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 PM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 2 PM PDT THURSDAY... NORTHERLY WINDS WILL INCREASE THIS AFTERNOON AS HIGH PRESSURE BUILDS BEHIND A DRY COLD FRONT. WIND GUSTS UP TO 40 KT CAN BE EXPECTED TONIGHT THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-221745- /O.EXB.KEKA.SC.Y.0018.090423T0000Z-090424T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 236 AM PDT WED APR 22 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-221745- /O.EXB.KEKA.SC.Y.0018.090423T0300Z-090424T2200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 236 AM PDT WED APR 22 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-221745- /O.EXT.KEKA.SC.Y.0018.000000T0000Z-090427T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 236 AM PDT WED APR 22 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS NOW IN EFFECT UNTIL 5 PM PDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
457 WHUS76 KEKA 222143 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 243 PM PDT WED APR 22 2009 PZZ470-231045- /O.CON.KEKA.SW.Y.0027.000000T0000Z-090427T0000Z/ /O.CON.KEKA.GL.W.0060.090423T0200Z-090423T2100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 243 PM PDT WED APR 22 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 2 PM PDT THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 2 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-231045- /O.CON.KEKA.SC.Y.0018.000000T0000Z-090427T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 243 PM PDT WED APR 22 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-231045- /O.CON.KEKA.SC.Y.0018.090423T0000Z-090424T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 243 PM PDT WED APR 22 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-231045- /O.CON.KEKA.SC.Y.0018.090423T0300Z-090424T2200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 243 PM PDT WED APR 22 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
792 WHUS76 KEKA 230935 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 235 AM PDT THU APR 23 2009 PZZ475-231745- /O.UPG.KEKA.SC.Y.0018.000000T0000Z-090427T0000Z/ /O.EXB.KEKA.GL.W.0060.000000T0000Z-090424T0500Z/ /O.EXB.KEKA.SW.Y.0027.000000T0000Z-090427T2100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 235 AM PDT THU APR 23 2009 ...GALE WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM PDT MONDAY... MODERATE NORTHERLY WINDS WITH GUSTS UP TO 40 KT WILL CONTINUE THROUGH TONIGHT. SHORT PERIOD SEAS WILL DEVELOP IN RESPONSE TO THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ470-231745- /O.EXT.KEKA.GL.W.0060.000000T0000Z-090424T0500Z/ /O.EXT.KEKA.SW.Y.0027.000000T0000Z-090427T2100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 235 AM PDT THU APR 23 2009 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 2 PM PDT MONDAY... MODERATE NORTHERLY WINDS WITH GUSTS UP TO 40 KT WILL CONTINUE THROUGH TONIGHT. SHORT PERIOD SEAS WILL DEVELOP IN RESPONSE TO THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-231745- /O.EXT.KEKA.SC.Y.0018.000000T0000Z-090427T2100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 235 AM PDT THU APR 23 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-231745- /O.CON.KEKA.SC.Y.0018.000000T0000Z-090424T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 235 AM PDT THU APR 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
252 WHUS76 KEKA 232144 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 244 PM PDT THU APR 23 2009 PZZ470-475-240545- /O.CON.KEKA.GL.W.0060.000000T0000Z-090424T0500Z/ /O.CON.KEKA.SW.Y.0027.000000T0000Z-090427T2100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 244 PM PDT THU APR 23 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-240545- /O.CON.KEKA.SC.Y.0018.000000T0000Z-090424T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 244 PM PDT THU APR 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-240545- /O.CON.KEKA.SC.Y.0018.000000T0000Z-090427T2100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 244 PM PDT THU APR 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
957 WHUS76 KEKA 240357 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 857 PM PDT THU APR 23 2009 PZZ470-475-241000- /O.EXT.KEKA.GL.W.0060.000000T0000Z-090424T1000Z/ /O.CON.KEKA.SW.Y.0027.000000T0000Z-090427T2100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 857 PM PDT THU APR 23 2009 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 3 AM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-241000- /O.EXT.KEKA.SC.Y.0018.000000T0000Z-090424T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 857 PM PDT THU APR 23 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-241000- /O.CON.KEKA.SC.Y.0018.000000T0000Z-090427T2100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 857 PM PDT THU APR 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
172 WHUS76 KEKA 240932 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 232 AM PDT FRI APR 24 2009 PZZ470-475-241745- /O.EXT.KEKA.SW.Y.0027.000000T0000Z-090429T0300Z/ /O.CON.KEKA.GL.W.0060.000000T0000Z-090424T1000Z/ /O.NEW.KEKA.GL.W.0061.090424T2300Z-090425T0900Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 232 AM PDT FRI APR 24 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 8 PM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... THE INTERACTION BETWEEN HIGH PRESSURE OVER THE NE PACIFIC AND LOWER PRESSURE OVER NORTHERN CALIFORNIA WILL MAINTAIN MODERATE TO STRONG NORTHERLY WINDS THROUGH THE WEEKEND. SHORT PERIOD SEAS WILL DOMINATE THE WATERS INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-241745- /O.EXT.KEKA.SC.Y.0018.000000T0000Z-090427T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 232 AM PDT FRI APR 24 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT SUNDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-241745- /O.CON.KEKA.SC.Y.0018.000000T0000Z-090427T2100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 232 AM PDT FRI APR 24 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Apr 21, 2:30 PM PDT, 12 hours 6 minutes earlier.
Area forecast discussion, Apr 21, 2:30 PM PDT, 12 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 230 PM PDT TUE APR 21 2009 .SYNOPSIS...A WEAKENING UPPER LEVEL RIDGE OVER THE REGION WILL MAINTAIN DRY WEATHER AND ABOVE NORMAL TEMPERATURES ACROSS NORTHWEST CALIFORNIA THROUGH MID WEEK. A TROUGH WILL MOVE OVER THE WEST COAST TOWARDS THE END OF THE WEEK BRINGING COOLER WEATHER TO THE REGION WITH DRIZZLE ALONG THE COAST. && .DISCUSSION...SATELLITE IMAGERY SHOWS MOISTURE MOVING NORTHWARD THROUGH THE STATE THIS AFTERNOON ON THE NORTHEAST SIDE OF A WEAK UPPER LOW. VIS IMAGERY SHOWS CU BUILDUPS FORMING AND INCREASING IN NUMBER OVER MUCH OF THE HIGHER TERRAIN. MODELS DO SHOW SOME INSTABILITY OVER THE NORTHEAST PORTION OF THE CWA...BUT MOISTURE IS STILL FAIRLY LIMITED WITH PWATS BELOW 0.5 INCHES. THUS WILL CONTINUE TO MENTION THE POSSIBILITY OF AN ISOLATED TSTM OVER THE HIGHER TERRAIN OF TRINITY COUNTY THIS EVENING. MODELS ARE IN GOOD AGREEMENT SHOWING A DEEP TROUGH DIGGING INTO THE WEST COAST ON WED NIGHT INTO THUR. THE TROUGH WILL HELP TO FLATTEN THE RIDGE...AND WILL BRING MUCH COOLER TEMPS TO THE INTERIOR ON THUR. HIGHS THUR COULD BE 15-20 DEG COOLER THAN ON WED. WITH AN ESTABLISHED MARINE LAYER OFFSHORE AND A STRONG TROUGH COMING IN... HAVE PUT DRIZZLE IN THE FORECAST FOR THE NORTH COAST WED NIGHT INTO THUR...WITH A COUPLE HUNDREDTHS OF AN INCH POSSIBLE. A COUPLE OF WEAK DISTURBANCES MOVING AROUND THE BACK SIDE TROUGH COULD BRING A FEW SHOWERS TO NORTHERN SECTIONS OF THE CWA THROUGH THE END OF THE WEEK. MODEL SOLUTIONS DIVERGE EARLY NEXT WEEK...WITH THE ECMWF CUTTING OFF A LOW ALONG THE WEST COAST WHILE OTHER GUIDANCE PUSHES THE TROUGH FURTHER INLAND. KL && .AVIATION...A STRIP OF STRATUS HUGGING THE COAST THIS MORNING HAS DISSIPATED ALLOWING CLEAR SKIES ALONG THE COAST AND SOME CONVECTIVE CUMULUS TO THE EAST. VFR CONDITIONS WILL CONTINUE OVER THE INTERIOR THROUGH THE NEXT TAF CYCLE. STRATUS AND FOG SHOULD RE-FORM TONIGHT AROUND HUMBOLDT BAY AND NEAR KCEC THIS EVENING BECOMING MVFR TO POSSIBLY IFR FOR A FEW HOURS DURING THE EARLY MORNING HOURS. NAM12 DATA SUGGEST CLEARING AT KCEC BY 18Z HOWEVER HUMBOLDT MAY NOT SEE ANY CLEARING REMAINING WITHIN MVFR TYPE CIGS UNTIL LATE IN THE AFTERNOON (22-24Z). && .MARINE...NORTH WINDS BEGINNING TO RAMP UP TONIGHT...ESPECIALLY ACROSS THE EXTREME OUTER WATERS WHERE A SCA HAS BEEN WARRANTED TO REFLECT THE WIND AND HIGHER WIND SEA. WINDS CONTINUE TO INCREASE THROUGH TOMORROW PEAKING THURSDAY AFTERNOON. NOT CONFIDENT GALE FORCE GUSTS WILL BE FREQUENT ENOUGH TO WARRANT A WATCH YET. BUT AN ADDITIONAL SCA WILL LIKELY BE REQUIRED FOR THE INNER WATERS IN THE NEXT PACKAGE...WHILE THE ISSUANCE OF A HAZ SEAS WARNING MAY ALSO BE REQUIRED AROUND MID WEEK FOR WIND SEA AND SHORT PERIOD SWELL. && .EKA WATCHES/WARNINGS/ADVISORIES... && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:59 PM PDT | Small Craft Advisory | EKA | 4 days | |
| Apr 22, 2:36 AM PDT | Small Craft Advisory for Hazardous Seas | EKA | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.